MAUDE Adverse Event Report: SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER

SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER
Model Number AB35SX060060135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's age at time of event or dob, gender, and weight are unknown.This information was not available from the facility.During inflation, the balloon ruptured.Recurrence of this malfunction could result in a prolonged intervention.No patient injury reported.Patient information regarding relevant tests/laboratory data or medical history are unknown.Per fda request, this mdr is being reported retrospectively.The stellarex device was returned for investigation.Visual inspection found no unusual characteristics of the device.During functional testing, the balloon was attempted to inflate to nominal pressure, but unable due to an occluded lumen.The device was examined under a microscope, and a pinhole tear was noted on the distal end of the balloon.Per the ifu, balloon rupture is listed as a potential complication of the peripheral balloon.
 
Event or Problem Description
During inflation in a calcified lesion, the stellarex balloon burst at 8 psi (5 atm).

Brand Name
STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON
Common Device Name
DCB PTA CATHETER
Manufacturer (Section D)
SPECTRANETICS
6531 dumbarton circle
fremont CA 94555
MDR Report Key9513729
Report Number3009784280-2019-00742
Device Sequence Number11438816
Product Code ONU
UDI-Device Identifier00813132024291
UDI-Public00813132024291
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2020
Device Model NumberAB35SX060060135
Device Catalogue NumberAB35SX060060135
Device Lot NumberFVY18J13A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005